Pain relievers causing hearing loss

A study following women for 14 years has found that use of 2 types of pain reliever are linked to hearing loss in women. The study only followed women but while it didn’t include men the results probably translate to men as well.

Users of ibuprofen and acetaminophen who used them more than 2 to 3 times a week had a significant (13%) risk of hearing loss. Higher use rates also meant higher rate of hearing loss. Users of aspirin had no effect.

How the pain killers are affecting hearing is not known, but if you are using pain killers this often a talk with a doctor about the source of the pain and the side effects of your pills and mention the study referenced below. If you are not able to talk to a doctor talk to your pharmacist and again ask if they have seen this study. (The story on Science Daily linked there as well.)

Brigham and Women’s Hospital (2012, September 12). Popular pain-relieving medicines linked to hearing loss in women. ScienceDaily.

Advertisements

About echlinm

Computer Programmer/Systems Analyst/Hacker S31
This entry was posted in Science and tagged , , , . Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s